Print Topic - Archive

BTD Forums  /  The Encyclopedia/ D'Adamo Library  /  Advice on Supplements for Crohn's Disease
Posted by: My02Cents, Monday, March 3, 2014, 4:23am
My daughter, 10 yrs old, was diagnosed with Crohn's in her stomach, small intestine and large intestine two months ago. After doing some research online we removed all grains and dairy from her diet almost immediately. She is currently taking an immunosuppressant but we'd like to be able to take her off of it. I'm looking for advice on which supplements to purchase to keep the gut inflammation down and begin the healing process. She is type O+. Thanks in advance for your help!
Posted by: Lola, Monday, March 3, 2014, 6:13am; Reply: 1
:)
have her follow the guidelines

find out her secretor status to finetune and target

http://www.dadamo.com/B2blogs/blogs/index.php/2004/03/19/type-o-with-crohn-s-disease?blog=27
Posted by: Amazone I., Monday, March 3, 2014, 7:21am; Reply: 2
I also use the *healing mushrooms* for my clients...and enzyme therapy to cut down inflammation, even some MSM might work wonders ;) ;D...
Posted by: Henriette Bsec, Monday, March 3, 2014, 8:53am; Reply: 3
Poylflora no doubt and maybe also a omega3 fish oil.
Posted by: Dr. D, Monday, March 3, 2014, 11:34am; Reply: 4
Get secretor status done. Look into Deflect and Scienca.


http://www.ncbi.nlm.nih.gov/pubmed/22950087

http://www.ncbi.nlm.nih.gov/pubmed/?term=crohn%27s+disease+lectin+diet
Posted by: My02Cents, Monday, March 3, 2014, 4:51pm; Reply: 5
Thanks for your advice. Placing an order today for supplements, secretor test kit plus SWAMI software. I know the software is for children 13+ but am hoping to use it on myself and be able to translate applicability to her. Will check out the links today, thank you Dr D'Adamo!
Posted by: Lola, Monday, March 3, 2014, 4:55pm; Reply: 6
http://www.4yourtype.com/NEWSLETTER_9_6.asp#audio
:)
Posted by: My02Cents, Monday, March 3, 2014, 5:22pm; Reply: 7
Thank you Lola, we listened to these audio clips last night. We found them very helpful and I can't wait to try the fingerprint test on my daughter.
Posted by: Lola, Monday, March 3, 2014, 8:39pm; Reply: 8
:)
Posted by: My02Cents, Sunday, March 9, 2014, 4:45am; Reply: 9
My daughter (10 yrs w/Crohns) is complaining of stomach pains after taking the following supplements for 3 days. She takes one of each with breakfast and dinner.

Polyflora O
Scienca
Deflect

Anyone have any thoughts on which might be the issue?
Posted by: ABJoe, Sunday, March 9, 2014, 5:04am; Reply: 10
Quoted from My02Cents
My daughter (10 yrs w/Crohns) is complaining of stomach pains after taking the following supplements for 3 days. She takes one of each with breakfast and dinner.

Polyflora O
Scienca
Deflect

Anyone have any thoughts on which might be the issue?

My guess is that the Deflect is stripping lectins from the surface of the stomach / intestinal linings, which is aggravating the nerves while the healing is taking place.  It is possible that if she only took one set a day for a while it would reduce the pain.  Taking less supplement will probably slow the healing process, but she needs to be able to function, not necessarily without pain, but without disabling pain...

Hoping she heals quickly!
Posted by: My02Cents, Sunday, March 9, 2014, 1:52pm; Reply: 11
Thank you  :) We'll reduce that one a little and see if it helps with the discomfort.
Posted by: My02Cents, Sunday, March 9, 2014, 2:03pm; Reply: 12
One more comment taken from the Paleo Mom's website: "...anti-gliadin antibodies (antibodies that recognize the protein fraction of gluten) did cross-react with all dairy including whole milk and isolated dairy proteins, oats, brewer/baker’s yeast, instant coffee (but not fresh coffee), milk chocolate (attributable to the dairy proteins in chocolate), sorghum, millet, corn, rice and potato." http://www.thepaleomom.com/2013/03/gluten-cross-reactivity-update-how-your-body-can-still-think-youre-eating-gluten-even-after-giving-it-up.html

I know there is yeast in the Polyflora O...could that be an issue? She definitely has leaky gut.
Posted by: My02Cents, Sunday, March 9, 2014, 2:28pm; Reply: 13
Sorry, doing more research and finding that at the same time she started taking the Type O supplements she stopped taking the Prilosec she'd been on since last November. We tapered her off but I'm wondering if that is the culprit behind the stomach pains. Would the Gastro-D complex help with that?
Posted by: ABJoe, Sunday, March 9, 2014, 6:57pm; Reply: 14
Any changes may be working in combination to provide the symptoms...  My suggestion was to only take one dose of each of the recently added supplements to see if the pain reduced to a tolerable level.  If the pain is still intolerable, she may need to add a small Prilosec dose...

If there is more acid, due to less Prilosec, it can irritate sensitive areas more...  Is the pain less than before she took Prilosec?


Posted by: My02Cents, Tuesday, March 11, 2014, 6:45pm; Reply: 15
Tapering off the prilosec too quickly seems to be the issue. I gave her a half dose and she was fine again...no stomach pains.
Posted by: Jane, Tuesday, March 11, 2014, 7:38pm; Reply: 16
Try a little ginger for the acid - and/or some room temperature sparkling water.
Posted by: misspudding, Tuesday, May 6, 2014, 4:49pm; Reply: 17
My02Cents, we're in the same boat. My 9 year old (O-negative) son was diagnosed last week after two years battling chronic constipation.

He's currently on a steroid taper. He was already doing a low-FODMAP diet, though we weren't super strict, and no dairy except butter. We're hoping an SCD/paleo autoimmune approach will work wonders.

I suspect that Miralax, which he was on for chronic constipation, actually caused his first flare. I'm an environmental geologist and researched stuff in my own field to figure this out. They figured out from wastewater treatment (sewage) plants, that PEG doesn't break down very well, unless you have a bunch of methane-producing bacteria. So, if you have an overabundance of methane-producing bacteria in your gut (which you do if you have any kind of SIBO with constipation), they'll happily break down polyethylene glycol (Miralax) into sugar alcohols and then more methane. Soooo....once he was off the Miralax, he got quite a bit better, but obviously he has a chronic condition at this point that he'll be managing for the rest of his life.  :'(

Hope you find some good answers and healing for your little one, My02Cents!
Posted by: misspudding, Tuesday, May 13, 2014, 1:44am; Reply: 18
Hey, can anyone tell me if they can get those audio clips to work? Not having luck on my end and would love to hear. Thanks!
Posted by: ABJoe, Tuesday, May 13, 2014, 3:31am; Reply: 19
Quoted from misspudding
Hey, can anyone tell me if they can get those audio clips to work?

I assume you are talking about the two linked in by Lola...

I know they worked when published, but they seem to have been unlinked...  Sorry!
Posted by: Amazone I., Tuesday, May 13, 2014, 8:43pm; Reply: 20
Butyrate if I remember P.D's advices well ??) ;)... :X

this is one of the options.. must have time to think about and come along later ;) :D...
Print page generated: Thursday, August 21, 2014, 8:21pm